Alternative approaches to the two-scale convergence. (English) Zbl 1099.35012

Summary: Two-scale convergence is a special weak convergence used in homogenization theory. Besides the original definition by G.Nguetseng and G.Allaire two alternative definitions are introduced and compared. They enable us to weaken requirements on the admissibility of test functions \(\psi (x,y)\). Properties and examples are added.


35B27 Homogenization in context of PDEs; PDEs in media with periodic structure
74Q05 Homogenization in equilibrium problems of solid mechanics
76M50 Homogenization applied to problems in fluid mechanics
Full Text: DOI EuDML


[1] G. Allaire: Homogenization and two-scale convergence. SIAM J. Math. Anal 23 (1992), 1482-1518. · Zbl 0770.35005
[2] G. Allaire, A. Damlamian, and V. Hornung: Two-scale convergence on periodic surfaces and applications. Proc. International Conference on Mathematical Modelling of Flow through Porous Media, World Scientific Pub., Singapore, 1995, pp. 15-25.
[3] G. Allaire, M. Briane: Multiscale convergence and reiterated homogenization. Proc. Roy. Soc. Edinburgh 126 (1996), 297-342. · Zbl 0866.35017
[4] M. Amar: Two-scale convergence and homogenization on BV\((\Omega )\). Asymptot. Anal. 16 (1998), 65-84. · Zbl 0911.49011
[5] T. Arbogast, J. Douglas, and U. Hornung: Derivation of the double porosity model of single phase flow via homogenization theory. SIAM J. Math. Anal. 21 (1990), 823-836. · Zbl 0698.76106
[6] E. Balder: On compactness results for multi-scale convergence. Proc. Roy. Soc. Edinburgh 129 (1999), 467-476. · Zbl 0946.46021
[7] G. Bouchitté, I. Fragalà: Homogenization of thin structures by two-scale method with respect to measures. SIAM J. Math. Anal. 32 (2001), 1198-1226. · Zbl 0986.35015
[8] A. Bourgeat, A. Mikelic, and S. Wright: Stochastic two-scale convergence in the mean and applications. J. Reine Angew. Math. 456 (1994), 19-51. · Zbl 0808.60056
[9] J. Casado-Díaz, I. Gayte: A general compactness result and its application to the two-scale convergence of almost periodic functions. C. R. Acad. Sci. Paris Sér. I Math. 323 (1996), 329-334. · Zbl 0865.46003
[10] J. Casado-Díaz: Two-scale convergence for nonlinear Dirichlet problems in perforated domains. Proc. Roy. Soc. Edinburgh 130 (2000), 249-276. · Zbl 0977.35019
[11] J. Casado-Díaz, M. Luna-Laynez, and J. D. Martín: An adaptation of the multi-scale methods for the analysis of very thin reticulated structures. C. R. Acad. Sci. Paris Sér. I Math. 332 (2001), 223-228. · Zbl 0984.35017
[12] D. Cioranescu, A. Damlamian, and G. Griso: Periodic unfolding and homogenization. C. R. Acad. Sci. Paris Sér. I Math. 335 (2002), 99-104. · Zbl 1001.49016
[13] G. W. Clark, R. E. Showalter: Two-scale convergence of a model for flow in a partially fissured medium. Electron. J. Differential Equations 2 (1999), 1-20. · Zbl 0914.35013
[14] N. D. Botkin, K. H. Hoffmann: Homogenization of von Kármán plates excited by piezoelectric patches. Z. Angew. Math. Mech. 80 (2000), 579-590. <a href=”http://dx.doi.org/10.1002/1521-4001(200009)80:93.0.CO;2-2” target=”_blank”>DOI 10.1002/1521-4001(200009)80:93.0.CO;2-2 | · Zbl 0963.35015
[15] A. Holmbom: Homogenization of parabolic equations-an alternative approach and some corrector-type results. Appl. Math. 47 (1997), 321-343. · Zbl 0898.35008
[16] M. Lenczner: Homogénéisation d’un circuit électrique. C. R. Acad. Sci. Paris Sér. II b 324 (1997), 537-542. · Zbl 0887.35016
[17] D. Lukkassen, G. Nguetseng, and P. Wall: Two-scale convergence. Int. J. Pure Appl. Math. 2 (2002), 35-86. · Zbl 1061.35015
[18] G. Nguetseng: A general convergence result for a functional related to the theory of homogenization. SIAM J. Math. Anal. 20 (1989), 608-623. · Zbl 0688.35007
[19] M. Valadier: Admissible functions in two-scale convergence. Port. Math. 54 (1997), 147-164. · Zbl 0886.35018
[20] S. Wright: Time-dependent Stokes flow through a randomly perforated porous medium. Asymptot. Anal. 23 (2000), 257-272. · Zbl 0973.76087
[21] V. V. Zhikov: On an extension and an application of the two-scale convergence method. Sb. Math. 191 (2000), 973-1014. · Zbl 0969.35048
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.